MAUDE Adverse Event Report: ABBOTT VERITY ADX SR; IMPLANTABLE PACEMAKER PULSE GENERATOR

ABBOTT VERITY ADX SR; IMPLANTABLE PACEMAKER PULSE GENERATOR
Model Number 5156
Medical Device Problem Code Failure to Disconnect (2541)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/16/2021
Type of Reportable Event Malfunction
Event or Problem Description
During a device replacement procedure due to normal battery depletion, the physician attempted to unscrew the header set screw but was unsuccessful.The physician resolved the event by cutting the old lead and explanting the device.A new device and lead were then implanted.No malfunction was alleged against the lead.The patient was in stable condition.
 
Additional Manufacturer Narrative
The reported event of inability to untighten the setscrew to remove the lead was confirmed.Analysis revealed that calcified blood was filling the setscrew inset.The calcified blood was preventing the wrench from engaging the setscrew inset to untighten the setscrew.With the blood removed from the setscrew inset a wrench could then be fully inserted and engaged the setscrew inset and untightened the setscrew.The lead could then be removed.The blood came through a hole punched through the septum by the torque wrench at time of implant.

Brand Name
VERITY ADX SR
Common Device Name
IMPLANTABLE PACEMAKER PULSE GENERATOR
Manufacturer (Section D)
ABBOTT
15900 valley view court
sylmar CA 91342
Manufacturer (Section G)
ABBOTT
15900 valley view court
sylmar CA 91342
Manufacturer Contact
sonali arangil
15900 valley view court
sylmar, CA 91342
MDR Report Key13099984
Report Number2017865-2021-40204
Device Sequence Number11280435
Product Code DXY
UDI-Device Identifier05414734006767
UDI-Public05414734006767
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
P880086
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/17/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2010
Device Model Number5156
Device Catalogue Number5156
Device Lot Number2915413
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/10/2022
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/16/2021
Supplement Date Received by Manufacturer02/07/2022
Initial Report FDA Received Date12/28/2021
Supplement Report FDA Received Date02/17/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/06/2009
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown